Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 57, NWS Tallahassee, FL

April 24, 2000Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 24, 2000, 5:10 PM EDT for Madison County, Florida. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 24, 2000, 5:10 PM EDT (21:10 UTC)
Expired
Apr 24, 2000, 6:00 PM EDT
In force
50 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Madison County, FL

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:15 PM EDTHail 1.75Madison, FLGolfball size hail reported by the Madison County EMA.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 242111
SVRTLH
FLC079-242200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT MON APR 24 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
 MADISON COUNTY IN FLORIDA

* UNTIL 600 PM EDT

* AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER
  HOPEWELL...OR ABOUT 28 MILES SOUTH OF QUITMAN...MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOPEWELL BY 510 PM EDT
  MADISON BY 515 PM EDT
  HANSON...WEST FARM BY 520 PM EDT
  LEE...MADISON CO A/P BY 525 PM EDT

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.


LAT...LON 3046 8359 C3028 8353 3028 8326 3061 8327

TREXLER
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:55 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 24, 4:55 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EDT MON APR 24 2000

...SPC HAS ISSUED SVR TSTM WATCH UNTIL 10 PM EST FOR SE BIG
BEND...THIS INCLUDES MADISON...TAYLOR...DIXIE AND LAFAYETTE
COUNTIES. ALL WATCHES PREVIOUSLY IN EFFECT FOR REST OF SE ALA/N FLA
AND S GEORGIA HAVE BEEN ALLOWED TO EXPIRE...

...URBAN AND SMALL STREAM ADVISORY FOR SECTIONS OF GEORGIA WILL BE
ALLOWED TO EXPIRE AT 5 PM...

CONVECTION CONTS TO DEVELOP AND TRAIN NE/E IN WARM SECTOR OF JUICY
AIR LOCATED IN THETA E-RIDGE/ -12 LI AREA OF SE BIG BEND FLA. WITH
TAIL OF S/WAVE TROUGH ACROSS SE ALA ATTM...GUD UVV REMAINS ACROSS SE
BIG BEND AND EWD TWDS JAX. WITH SOME DIURNAL HTG REMAINING...
POSSIBILITY OF MAINLY PULSE SEVERE STORMS (WITH DAMAGING WINDS AND
LARGE HAIL) EXISTS INTO AT LEAST EARLY EVENING SO SVR TSTMS WATCH
ISSUED FOR SE BIG BEND AND ADJ WATERS UNTIL 10 PM EST. ELSEWHERE
...DRIER AIR SUFFICIENT TO MERIT CANCELLATION OF PREVIOUS
WATCHES.

ACROSS GEORGIA...REPORTS OF SEVERAL ROAD CLOSURES EARLIER IN BROOKS
AND LOWNDES COUNTIES DUE EARLIER HEAVY RAINS. AND...LANIER AND
LOWNDES HAD TREES AND POWER LINES DOWN DUE TO HEAVY RAINS AND WINDS.
SITUATION IMPROVING ALL AREAS AS HEAVIEST RAINS/WINDS HAVE MOVED
E/NE. THUS URBAN AND SMALL STREAM ADVISORY EXPIRED AT 5 PM.

.TLH...
AL...NONE.
GA...NONE.
FL...SCA SUWANNEE RIVER-DESTIN OUT TO 60NM.
  ...FIRE WEATHER WATCH TUESDAY.
  ...SEVERE TSTM WATCH UNTIL 10 PM EST FOR MADISON..TAYLOR...
     LAFAYETTE AND DIXIE COUNITES.

BLOCK

In the hours before

Special weather statement, Apr 24, 12:45 PM EDT, 4 hours 25 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1245 PM EDT MON APR 24 2000

...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE TALLAHASSEE WEATHER
SERVICE AREA UNTIL 5 PM EDT...

STORM SPOTTERS ACROSS THE AREA CAN CONSIDER THEMSELVES ACTIVATED AND
ARE ASKED TO MONITOR THE WEATHER AND RELAY OBSERVATIONS AND REPORTS
TO THEIR LOCAL WEATHER SERVICE OFFICE.

PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A SLIGHT
POSSIBILITY OF LARGE HAIL AND ISOLATED TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE AREA WATERS AS
WINDS AND SEAS ARE EXPECTED TO INCREASE THROUGH THE DAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME
Special weather statement, Apr 24, 12:48 PM EDT, 4 hours 22 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-241715-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1248 PM EDT MON APR 24 2000

...TORNADO WATCH IN EFFECT FOR PORTIONS OF THE TALLAHASSEE WEATHER
SERVICE AREA UNTIL 5 PM EDT...

STORM SPOTTERS ACROSS THE AREA CAN CONSIDER THEMSELVES ACTIVATED AND
ARE ASKED TO MONITOR THE WEATHER AND RELAY OBSERVATIONS AND REPORTS
TO THEIR LOCAL WEATHER SERVICE OFFICE.

PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS WITH A SLIGHT
POSSIBILITY OF LARGE HAIL AND ISOLATED TORNADOES.

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR THE AREA WATERS AS
WINDS AND SEAS ARE EXPECTED TO INCREASE THROUGH THE DAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO
NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MME
Special weather statement, Apr 24, 5:10 PM EDT, 0 minutes before
GAZ147-148-158>161-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT MON APR 24 2000

...THE URBAN AND SMALL STREAM FLOOD ADVISORY EXPIRED AT 5 PM EDT FOR
PARTS OF SOUTH CENTRAL GEORGIA...

ONLY A FEW SHOWERS AND THUNDERSTORMS REMAIN ACROSS SOUTH CENTRAL
GEORGIA AND THEREFORE THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS
EXPIRED FOR...THOMAS...BROOKS...LOWNDES...LANIER... BERRIEN...AND
COOK COUNTIES. REPORTS WERE RELAYED TO THE WEATHER OFFICE OF SEVERAL
ROAD CLOSURES IN BROOKS AND LOWNDES COUNTIES DUE TO EARLIER HEAVY
DOWNPOURS. ONLY A FEW ROADS REMAIN CLOSED IN BROOKS COUNTY AND ALL
ROADS HAVE BEEN REOPENED IN LOWNDES COUNTY.

ANY ADDITION RAINFALL THIS EVENING SHOULD BE LESS THAN ONE QUARTER
OF AN INCH.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:58 AM EDTSevere Thunderstorm WarningTAEWalton62 min
Apr 24, 8:53 AM EDTSevere Thunderstorm WarningTAEBay, Washington67 min
Apr 24, 2:01 PM EDTSevere Thunderstorm WarningTAEHolmes, Jackson59 min
Apr 24, 5:18 PM EDTSevere Thunderstorm WarningTAEJackson27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.